MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Fistula (1862)
Date of Event 08/09/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the medical record review, post implant of ventralex meshes (device #1, #2), patient had bacterial infection, cutaneous fistula, cellulitis, abscess, thereby underwent laparoscopic repair with the removal of meshes (device #1, #2).Per plaintiff profile form, patient had abscess, seroma, chronic infection, cellulitis, abdominal draining and alleges patient death.No information regarding patient¿s death in the medical records provided to date and no autopsy report, or death certificate have been provided." root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2008) is considered to be a best estimate.This emdr represents the bard mesh - ventralex (device #2).An additional supplemental emdr was submitted to represent the bard mesh - ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 ¿ patient was diagnosed with recurrent ventral hernia above umbilicus thereby underwent open repair with ventralex mesh (device #1, #2).Per op notes, ¿a ventralex patch (device #1) was placed into preperitoneal pocket and sutured.Then, prudent trocar site was repaired using ventralex patch (device #2) placed between the fascia and the peritoneum and secured using sutures catching a portion of underlying mesh (device #1).¿ on (b)(6) 2015 ¿ patient was diagnosed with cellulitis and abscess thereby underwent incision & drainage of abscess.Per notes, ¿a small amount of serous fluid was obtained, and antibiotics were provided.¿ on (b)(6) 2016 ¿ patient was diagnosed with infected umbilical mesh with cutaneous fistula thereby underwent laparoscopic repair with the removal of meshes (device #1, #2).Per op notes, ¿a old cutaneous defects eroded through the abdominal wall and mesh (device#1, #2) were noted.The mesh (device #1, #2) imbedded into fascia was removed completely.Peritoneum had chronic granulation tissue was excised.¿ attorney alleges that the patient passed away on (b)(6) 2017.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22466860
Report Number1213643-2025-00605
Device Sequence Number20796747
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)130428(10)HUSB1712
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2013
Device Catalogue Number0010302
Device Lot NumberHUSB1712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexMale
Patient Weight116 KG